Hail, Lawrence
- When
- May 18, 10:00 PM MST
- Where
- Lawrence County, 2 mi NE of Deadwood
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 44.400, -103.671
Penny sized hail fell near Deadwood.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Penny sized hail fell near Deadwood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 18, 7:30 PM MST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 830 PM MDT FRI MAY 18 2007 .DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS SURFACE TROF STRETCHING FROM NORTHWEST MINNESOTA INTO THE WESTERN DAKOTAS. SHORT WAVE SLIDING THROUGH UPPER RIDGE CONTINUES TO PRODUCE SCATTERED THUNDERSTORM ACTIVITY OVER MUCH OF THE REGION. MODELS CONTINUE TO SHOW THE GREATEST INSTABILITY GENERALLY ALONG AND NORTH OF I-90. EXPECT SOME ELEVATED CONVECTION TO CONTINUE INTO THE OVERNIGHT HOURS IN THIS AREA WITH THE PROGRESSING UPPER WAVE. OTHERWISE...FORECAST APPEARS TO BE IN DESCENT SHAPE. UPDATE WILL BE SENT SHORTLY. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE NEAR KRAP AND KGCC ALONG WITH AFFECTING PTNS OF ALL TWEB RTES BEFORE TAPERING OFF LATER TONIGHT. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 545 AM MDT FRI MAY 18 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-191400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 545 AM MDT (645 AM CDT) FRI MAY 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A TROF OF LOW PRESSURE WILL MOVE INTO WESTERN SOUTH DAKOTA TODAY...BRINGING A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER ISOLATED STORMS MAY PRODUCE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS WYOMING. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST WYOMING INTO SOUTHWEST SOUTH DAKOTA...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA ON SUNDAY AS A WARM FRONT LIFTS ACROSS WESTERN SOUTH DAKOTA. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS GUSTS ARE POSSIBLE. THE AREA OF LOW PRESSURE WILL MOVE INTO THE CENTRAL DAKOTAS ON MONDAY...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE BLACK HILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
930 PM MDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 3 S WHITE BUTTE 45.90N 102.36W
05/18/2007 E0.75 INCH PERKINS SD PUBLIC
&&
WETENKAMPThe Rapid City radar (KUDX), 74 km away, was scanning. The volume nearest the first event began at 05:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22530.